Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Dysfunctional uterine bleeding, hormonal imbalance, chances of anemia

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
i have been to my doctor many times about bleeding in between periods it started about 6 months ago when i was on the pill. my doctor did an XXXXXXX and an XXXXXXX scan and said nothing is wrong. she then took me off the pill and it is still happening. i am also extremely tierd all of the time bloated and constipated. i fully understand that some women get spotting when ovulationg but this isnt spotting it is sort of between spotting and a full period
Posted Wed, 2 May 2012 in Vaginal and Uterus Health
Answered by Dr. Deepak Anvekar 2 hours later

Thanks for the query,

It seems that you might be having Dysfunctional uterine bleeding (DUB). This is a abnormal uterine bleeding in the absence of organic disease. It usually presents as heavy menstrual bleeding (menorrhagia).

This condition is due to hormonal imbalance. Mid-cycle bleeding may indicate a transient estrogen decline, while late-cycle bleeding may indicate progesterone deficiency. Such a hormonal imbalance causes irregular menstrual bleeding.

The tiredness could be due to excess blood loss resulting in anemia.

In addition getting a complete hemogram and a peripheral blood smear might help to diagnose the anemia. Treatment with Iron and folic acid supplements will help to increase the hemoglobin counts and hence improve your symptoms of fatigue.

You may need a reevaluation by your doctor and will possibly benefit by treatment with a combination hormonal pill ( estrogen and progesterone) which will stabilize the uterine endometrium and regularise the cycles.

I hope this helps.

In case any more doubts, I am available for the follow ups.


Dr Anvekar.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor